Alert archive / Minnesota / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 52, NWS Grand Forks, ND
NWS Grand Forks, ND issued this severe thunderstorm warning at Jun 25, 2016, 1:50 AM CDT for 4 counties in Minnesota. It was in force for 55 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 25, 2016, 1:50 AM CDT (06:50 UTC)
- Expired
- Jun 25, 2016, 2:45 AM CDT
- In force
- 55 min
- Issued by
- NWS Grand Forks, ND
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 60.0 mph
Counties Beltrami County, MN, Lake of the Woods County, MN, Marshall County, MN, Roseau County, MN
The radar
The Fargo/Grand Forks radar (KMVX), 169 km from the middle of the area, began a volume at 06:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 25, 2:05 AM CDT | HAIL 1 | 2 N Gatzke, MN | BRIEF HEAVY RAINS AND OCCASIONAL DIME TO QUARTER SIZED HAIL FELL ACROSS FAR NORTHERN ROLLIS AND SOUTHEASTERN MOOSE RIVER TOWNSHIPS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 15 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
International Fa, MN (KINL), launched 00:00Z, 6.8 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1960 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 76 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
320
WUUS53 KFGF 250650
SVRFGF
MNC007-077-089-135-250745-
/O.NEW.KFGF.SV.W.0052.160625T0650Z-160625T0745Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
150 AM CDT SAT JUN 25 2016
THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN ROSEAU COUNTY IN NORTHWESTERN MINNESOTA...
SOUTHWESTERN LAKE OF THE WOODS COUNTY IN NORTH CENTRAL MINNESOTA...
NORTHWESTERN BELTRAMI COUNTY IN NORTH CENTRAL MINNESOTA...
EASTERN MARSHALL COUNTY IN NORTHWESTERN MINNESOTA...
* UNTIL 245 AM CDT
* AT 150 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR ESPELIE...OR
22 MILES NORTHEAST OF THIEF RIVER FALLS...MOVING NORTHEAST AT 45
MPH.
HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT
WIND DAMAGE TO ROOFS...SIDING...AND TREES.
* THIS SEVERE THUNDERSTORM WILL BE NEAR...
GRYGLA AROUND 155 AM CDT.
GATZKE AROUND 200 AM CDT.
SKIME AROUND 215 AM CDT.
HAYES LAKE STATE PARK AROUND 225 AM CDT.
ROOSEVELT AND SWIFT AROUND 245 AM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4818 9573 4858 9632 4899 9539 4866 9479
TIME...MOT...LOC 0650Z 217DEG 38KT 4830 9577
HAIL...1.50IN
WIND...60MPH
$$
DTR2 follow-up statements
451 WWUS53 KFGF 250713 SVSFGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND 213 AM CDT SAT JUN 25 2016 MNC007-077-089-135-250745- /O.CON.KFGF.SV.W.0052.000000T0000Z-160625T0745Z/ ROSEAU MN-LAKE OF THE WOODS MN-BELTRAMI MN-MARSHALL MN- 213 AM CDT SAT JUN 25 2016 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 AM CDT FOR CENTRAL ROSEAU...SOUTHWESTERN LAKE OF THE WOODS...NORTHWESTERN BELTRAMI AND EASTERN MARSHALL COUNTIES... AT 213 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER CASPERSON...OR 20 MILES SOUTH OF ROSEAU...MOVING NORTHEAST AT 45 MPH. HAZARD...QUARTER SIZE HAIL. SOURCE...RADAR INDICATED. IMPACT...DAMAGE TO VEHICLES IS EXPECTED. THIS SEVERE STORM WILL BE NEAR... CASPERSON AND SKIME AROUND 215 AM CDT. WANNASKA AROUND 220 AM CDT. HAYES LAKE STATE PARK AND PENCER AROUND 225 AM CDT. WARROAD AND SALOL AROUND 245 AM CDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. && LAT...LON 4818 9573 4863 9619 4899 9539 4869 9485 TIME...MOT...LOC 0713Z 208DEG 38KT 4855 9568 HAIL...1.00IN WIND...<50MPH $$ DTR
749
WWUS53 KFGF 250742
SVSFGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
242 AM CDT SAT JUN 25 2016
MNC007-077-089-135-250751-
/O.EXP.KFGF.SV.W.0052.000000T0000Z-160625T0745Z/
ROSEAU MN-LAKE OF THE WOODS MN-BELTRAMI MN-MARSHALL MN-
242 AM CDT SAT JUN 25 2016
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL ROSEAU...SOUTHWESTERN
LAKE OF THE WOODS...NORTHWESTERN BELTRAMI AND EASTERN MARSHALL
COUNTIES WILL EXPIRE AT 245 AM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.
THE WARNING JUST ISSUED FOR A PART OF NORTHWESTERN BELTRAMI INTO
SOUTHERN LAKE OF THE WOODS WILL REMAIN IN EFFECT AS THAT IS FROM A
DIFFERENT STORM.
LAT...LON 4818 9573 4863 9619 4899 9539 4869 9485
TIME...MOT...LOC 0736Z 217DEG 38KT 4855 9568
$$
DTRWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 11:43 PM CDT, 2 hours 7 minutes earlier.
Area forecast discussion, Jun 24, 11:43 PM CDT, 2 hours 7 minutes before
Area Forecast Discussion National Weather Service Grand Forks ND 1143 PM CDT FRI JUN 24 2016 .UPDATE... Issued at 1143 PM CDT Fri Jun 24 2016 There is a severe thunderstorm watch for portions of northeast ND until 5 am. However the storms out west of Minot are moving quite fast and should be into areas west of Devils Lake not long after midnight. Still uncertain how much of the area will be affected, but strong winds and hail are the main threats. Quite a bit of the high resolution guidance is showing the activity west of Minot lifting NE into southern Manitoba. However will have to watch and see. && .SHORT TERM...(This evening through Saturday) Issued at 305 PM CDT Fri Jun 24 2016 Main forecast challenges will be convective/severe potential tonight and again Saturday afternoon. Main model differences revolve around when cap will break allowing convective initiation from anytime from mid/late afternoon to late evening depending on model solution. Waiting game ahead. For tonight global GFS/ECMWF models continue with convective initiation farther south and earlier across the fa in warm advection zone. These models even develop convection well within high CIN area as far south as FAR. NSSL and HRRRX cams on the other hand hold off on initiation with strong cap and develop convection mid to late evening on fringe of cap across the far north or even into southern Canada. Even farther south GFS showing high CIN values with convective temperatures in the mid 90s. Upper support lags with upper low still way back west in Montana. So at this time am leaning toward later/farther north cam solutions which make more sense. Will see in the next few hours. With potential convection heavy rain concerns for far northern valley into adjacent areas of NE ND and NW MN. These areas already saturated and additional heavy rains will cause issues. At this point there is enough uncertainty to hold off on any flood watch headlines however this could change quickly if global models verify and will need to monitor closely. Late tonight could see another round of convection propagating in from the west however low level jet not all that impressive so not sure how this convection will hold together. Mixing and warm column will result in warm and somewhat muggy night. Will likely see some degree of convection Saturday morning with general consensus over NW MN. Severe threat Saturday afternoon will hinge on location of cold front. Still appears to be 2-4 hour window east of the valley for some severe potential. If so expect convection to be east of the fa by 00z. Base on timing of FROPA warmest temperatures will be along and east of the valley with cooler readings to the west. .LONG TERM...(Saturday night through Friday) Issued at 305 PM CDT Fri Jun 24 2016 Models in good agreement with low pressure system occluding along the Manitoba Ontario border with PCPN wrap-around showers limited to areas along the international border Saturday night. During the day Sunday showers are expected to develop farther south...mainly along and to the north of HWY 2...as low convective temps are reached under cool air aloft. Thereafter PCPN chances through the week will be limited as NW flow aloft keeps instability and or deep moisture to the south and west. Slight chances for some convective activity return in the afternoon Wednesday to Friday with confidence and coverage limited. Temperatures will be seasonal with highs in the mid to upper 70s with a few 80s possible toward the end of the week. && .AVIATION...(For the 06Z TAFS through 06Z Saturday night) Issued at 1143 PM CDT Fri Jun 24 2016 Not much change to the previous set of TAFs. Looking like best chances for any thunder after midnight will be at KDVL. As the frontal boundary works across the area this afternoon there could be more thunder chances at KBJI. Otherwise expect to see gusty west winds behind the front for the afternoon into early evening. && .FGF Watches/Warnings/Advisories... ND...None. MN...None. && UPDATE...Godon SHORT TERM...Voelker LONG TERM...JK AVIATION...Godon
Hazardous weather outlook, Jun 24, 5:55 AM CDT, 19 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 555 AM CDT FRI JUN 24 2016 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-251100- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON- GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT- RICHLAND-WESTERN WALSH COUNTY- 555 AM CDT FRI JUN 24 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT SHOWERS AND A FEW THUNDERSTORMS WILL MOVE THROUGH SOUTHEASTERN NORTH DAKOTA AND WEST CENTRAL MINNESOTA THIS MORNING. THESE MORNING STORMS ARE NOT EXPECTED TO BE SEVERE, BUT BRIEF DOWNPOURS AND LIGHTNING WILL BE A THREAT. MORE THUNDERSTORMS ARE EXPECTED TO DEVELOP LATER ON THIS AFTERNOON AND INTO TONIGHT ACROSS THE REGION AS A WARM FRONT LIFTS NORTH TOWARDS THE CANADIAN BORDER. THE STORMS WILL BE FAIRLY ISOLATED AT FIRST, BUT WILL QUICKLY BECOME STRONG TO SEVERE WITH LARGE HAIL AND DAMAGING WINDS. AN ISOLATED TORNADO IS POSSIBLE NEAR THE INTERNATIONAL BORDER. THE GREATEST THREAT FOR SEVERE WEATHER WILL BE ALONG AND NORTH OF THE HIGHWAY 2 CORRIDOR. MORE WIDESPREAD SHOWERS AND THUNDERSTORMS WILL MOVE IN LATER IN THE OVERNIGHT HOURS. DEPENDING ON THE EXACT TRACK OF THE STORMS TONIGHT, PORTIONS OF NORTHEASTERN NORTH DAKOTA AND NORTHWESTERN MINNESOTA COULD SEE HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SEVERE STORMS WILL AGAIN BE POSSIBLE SATURDAY, MAINLY EAST OF THE RED RIVER IN WESTERN MINNESOTA. STORMS WILL DEVELOP ALONG A COLD FRONT, ISOLATED AT FIRST BUT THEN FORMING A CLUSTER OR LINE AS THEY MOVE EASTWARD THROUGH LAKES COUNTRY, WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY THREAT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. JR
The office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 2:37 AM CDT | Severe Thunderstorm Warning | FGF | Beltrami, Lake of the Woods | 53 min |
| Jun 25, 3:15 AM CDT | Severe Thunderstorm Warning | FGF | Beltrami | 45 min |
| Jun 25, 3:58 AM CDT | Severe Thunderstorm Warning | FGF | Beltrami, Lake of the Woods | 32 min |
| Jun 25, 4:09 AM CDT | Special Weather Statement | FGF | Kittson | 66 min |
| Jun 25, 6:05 AM CDT | Special Weather Statement | FGF | Beltrami | 55 min |
| Jun 25, 3:18 PM CDT | Special Weather Statement | FGF | Lake of the Woods | 57 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.